Authors:
S Ahmad, M Lewis, P Corrie, M Iddawela
Journal name: 
J Oncol Pharm Pract
Citation info: 
18(2):287-292
Abstract: 
A 57-year-old man with metastatic melanoma developed grade 4 thrombocytopenia during treatment with ipilimumab (anti-CTLA-4 antibody). Bone marrow examination confirmed increased megakaryocytes, which supported a diagnosis of drug-induced, immune-mediated thrombocytopenia and he received 1 mg/kg prednisolone and 1 g/kg intravenous immunoglobulin. There was a delayed response to treatment, with the first evidence of rise in platelet count seen after 9 days. This was followed by a complete and sustained resolution of thrombocytopenia. Hematological toxicity has rarely been associated with ipilimumab and to our knowledge this is the first report of isolated grade 4 thrombocytopenia. This case demonstrates the importance of monitoring full blood count in all patients receiving ipilimumab.
DOI: 
http://doi.org/10.1177/1078155211411001
E-pub date: 
01 Jun 2012
Users with this publication listed: 
Saif Ahmad